Alert archive / North Carolina / Frost Advisories in 2007
Frost Advisory 4, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Nov 4, 2007, 1:47 PM EST for 19 counties in North Carolina. It took effect at Nov 5, 2007, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2007, 1:47 PM EST (18:47 UTC)
- In effect from
- Nov 5, 2007, 3:00 AM EST
- Expired
- Nov 5, 2007, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Nash County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 10 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 041847 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 147 PM EST SUN NOV 4 2007 ...FROST ADVISORY EARLY MONDAY MORNING ACROSS SECTIONS OF CENTRAL NORTH CAROLINA... .HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA TONIGHT. CLEAR SKIES AND COOL AIR WILL RESULT IN THE FORMATION OF LIGHT FROST ACROSS SECTIONS OF CENTRAL NORTH CAROLINA BY EARLY MONDAY MORNING. NCZ008>011-025>028-041>043-077-078-083>086-088-089-051015- /O.NEW.KRAH.FR.Y.0004.071105T0800Z-071105T1300Z/ GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT... RALEIGH...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO... WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 147 PM EST SUN NOV 4 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. LIGHT FROST IS EXPECTED TO DEVELOP OVERNIGHT AS TEMPERATURES DROP INTO THE MID 30S. THE FROST WILL BE MOST WIDESPREAD IN OPEN RURAL AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ WSS
2 follow-up statements
000 WWUS72 KRAH 050847 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 347 AM EST MON NOV 5 2007 ...FROST ADVISORY EARLY MONDAY MORNING ACROSS SECTIONS OF CENTRAL NORTH CAROLINA... .HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH CAROLINA EARLY THIS MORNING. CLEAR AND CALM CONDITIONS WILL AID IN SCATTERED AREAS OF LIGHT FROST ACROSS SECTIONS OF CENTRAL NORTH CAROLINA BEFORE SUNRISE TODAY. NCZ008>011-025>028-041>043-077-078-083>086-088-089-051300- /O.CON.KRAH.FR.Y.0004.000000T0000Z-071105T1300Z/ GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT... RALEIGH...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO... WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 347 AM EST MON NOV 5 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. SCATTERED LIGHT FROST IS EXPECTED BEFORE DAYBREAK TODAY AS TEMPERATURES DIP INTO THE MID 30S. THE FROST WILL BE MOST WIDESPREAD IN OPEN RURAL AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KRAH 051311 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 811 AM EST MON NOV 5 2007 ...FROST ADVISORY FOR SECTIONS OF CENTRAL NORTH CAROLINA HAS EXPIRED... NCZ008>011-025>028-041>043-077-078-083>086-088-089-051415- /O.EXP.KRAH.FR.Y.0004.000000T0000Z-071105T1300Z/ GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT... RALEIGH...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO... WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 811 AM EST MON NOV 5 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES TONIGHT WILL BE MUCH WARMER FOR LOWS TONIGHT ONLY DROPPING INTO THE UPPER 40S AND LOWER 50S. MUCH COLDER AIR IS EXPECTED LATER IN THE WEEK WHICH MAY RESULT IN A HARD FREEZE ACROSS THE REGION. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Nov 4, 1:31 PM EST, 16 minutes earlier.
Area forecast discussion, Nov 4, 1:31 PM EST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 131 PM EST SUN NOV 4 2007 .SYNOPSIS...HIGH PRESSURE WILL EXTEND ACROSS THE REGION FROM THE WEST AND SOUTHWEST THROUGH MONDAY. A COLD FRONT WILL CROSS NC LATE MONDAY NIGHT. CANADIAN HIGH PRESSURE WILL THEN BUILD INTO THE REGION TUESDAY THROUGH THURSDAY. && .NEAR TERM /THROUGH MONDAY/... SURFACE RIDGE SETTLES OVER CENTRAL NC TONIGHT THEN DRIFTS EWD MON. EARLY AFTERNOON DEWPOINTS LOWERED INTO THE 25-30 DEGREE RANGE ACROSS MOST OF THE AREA WITH LOWER 30S IN THE FAR SE. WITH COOL DRY AIR MASS IN PLACE....EXPECT TEMPS TO COOL QUICKLY AFTER SUNSET. MOST LOCATIONS ACROSS THE EASTERN PIEDMONT...COASTAL PLAIN...SANDHILLS AND SOUTHERN PIEDMONT REPORTED MIN TEMPS THIS MORNING IN THE MID 30S TO NEAR 40. EXPECT TEMPS TO BE AS COOL IF NOT A FEW DEGREES COLDER TONIGHT. THUS...WILL GO WITH A FROST ADVISORY FOR THE SE HALF TONIGHT. MONDAY...SURFACE RIDGE DRIFTS EWD, CAUSING LOW LEVEL FLOW TO BECOME SW. AFTER CHILLY START TO THE DAY...TEMPS WILL REBOUND NICELY. THICKNESS SUPPORT AFTERNOON TEMPS MID TO UPPER 60S. WITH A SW SURFACE FLOW....EXPECT TEMPS TO WARM A FEW DEGREES ABOVE THAT. THUS, WILL GO WITH A MAX TEMP RANGE OF 68-72. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... THE AREA WILL BE UNDER THE INFLUENCE OF SOUTHWEST FLOW MONDAY NIGHT AS THE COLD FRONT AND UPPER LEVEL TROUGH REMAIN JUST TO OUR WEST. WITH THE PRESSURE GRADIENT INCREASING AS THE FRONT GETS CLOSER...THE ATMOSPHERE IS LIKELY TO REMAIN WELL MIXED OVERNIGHT. LOCAL RESEARCH HAS SHOWN THAT MOS GUIDANCE USUALLY RUNS TOO COOL ON NIGHTS BEFORE A FRONTAL PASSAGE...AND THIS AGAIN LOOKS TO BE THE CASE. WILL GO A CATEGORY OR TWO ABOVE GUIDANCE...UPPER 40S WEST TO LOWER 50S EAST. LATEST GUIDANCE INDICATES THE FRONT SHOULD ENTER THE WESTERN PIEDMONT SOMETIME AROUND DAYBREAK TUESDAY...PUSHING EAST THROUGH THE DAY...AND CLEARING THE COASTAL PLAIN BY MID AFTERNOON. THE LATEST INDICATIONS ARE THAT THE COLD AIR ADVECTION MAY BE DELAYED A FEW HOURS AND OFFSET TO SOME DEGREE BY STRONG NORTHWEST DOWNSLOPE FLOW. THERE IS LIKELY TO BE A DECENT TEMP GRADIENT DURING THE DAY WITH TEMPS BEGINNING TO DROP BY THE AFTERNOON IN THE WESTERN PIEDMONT. HIGHS EXPECTED TO RANGE FROM THE UPPER 50S IN THE WESTERN PIEDMONT TO MID 60S IN THE COASTAL PLAIN. THE CHANCE FOR MEASURABLE PRECIPITATION WITH THE FRONTAL PASSAGE STILL LOOKS SLIM. THERE ARE SEVERAL REASONS FOR THIS. FIRST OFF...A HIGH PRESSURE RIDGE WILL STILL BE LOCATED TO OUR SOUTH AS THE FRONT ARRIVES. THIS EFFECTIVELY PREVENTS SUFFICIENT MOISTURE RETURN WITH SOUTHERLY WINDS LASTING LESS THAN 24 HOURS. SECONDLY...850 MB FLOW AHEAD OF AND ALONG THE FRONT REMAINS WESTERLY. THE SFC WINDS ARE ALSO BACKED TO THE SW AHEAD OF THE FRONT WHICH GREATLY REDUCES LOW LEVEL CONVERGENCE. ALL IN ALL...CANNOT FIND TOO MANY REASONS TO INCLUDE A POP FOR MEASURABLE RAINFALL. HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THE FRONT FOR TUESDAY NIGHT AND WEDNESDAY. VERY DRY AIR WILL SPREAD INTO THE REGION WITH DEWPOINTS LIKELY TO BE WELL INTO THE 20S. THICKNESSES DROP TO BELOW 1300M WED MORNING WHICH WOULD INDICATE WIDESPREAD MID TO UPPER 20S. HOWEVER...THE CENTER OF THE HIGH WILL STILL BE LOCATED OVER THE LOWER MS VALLEY...KEEPING A DECENT PRESSURE GRADIENT OVER CENTRAL NC. THEREFORE...WINDS WILL STAY UP SOME OVERNIGHT PREVENTING TEMPS FROM BOTTOMING OUT. STILL EXPECT A CHILLY MORNING WED WITH LOWS IN THE LOW TO MID 30S. THE BASE OF THE UPPER TROUGH WILL BE LOCATED ACROSS OUR AREA ON WEDNESDAY AS IT REACHES ITS MAXIMUM AMPLIFICATION. SUBZERO 850 MB TEMPS ALONG WITH LOW LEVEL THICKNESSES NEAR 40M BELOW CLIM0 WILL RESULT IN HIGHS NOT MAKING IT OUT OF THE 50S. WED NIGHT SHOULD BE VERY COLD WITH SFC HIGH POSITIONED DIRECTLY OVERHEAD. A WIDESPREAD FREEZE IS EXPECTED WITH MOST LOCATIONS DROPPING INTO AT LEAST THE UPPER 20S TO NEAR 30. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... DRY WEATHER AND BELOW NORMAL TEMPERATURES WILL DOMINATE THE EXTENDED FORECAST. HIGH PRESSURE REMAINS ANCHORED OVER THE EASTERN SEABOARD THROUGH FRIDAY AS A BROAD LONGWAVE TROUGH ENCOMPASSES THE EASTERN PORTION OF THE COUNTRY. A CLIPPER SHORTWAVE DIGS INTO THE BACKSIDE OF THE TROUGH ON FRIDAY...SENDING ANOTHER DRY COLD FRONT THROUGH THE REGION AND REINFORCING OUR BELOW NORMAL TEMPERATURES. HIGH PRESSURE REMAINS THE DOMINANT WEATHER FEATURE THROUGH THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SURFACE RIDGE IN VICINITY OF CENTRAL NC WILL PROVIDE THE REGION WITH VFR CONDITIONS THROUGH MONDAY. LIGHT WLY FLOW THIS AFTERNOON WILL BECOME CALM AROUND SUNSET. SURFACE FLOW INITIALLY LIGHT AND VARIABLE MONDAY MORNING THEN TREND TO SW 6-8KTS BY EARLY AFTERNOON. S/W IN THE NORTHERN STREAM WILL CROSS WELL NORTH OF CENTRAL NC TUE. ATTENDANT SURFACE FRONT WILL CROSS THE AREA TUESDAY MORNING THROUGH EARLY AFTERNOON. EXPECT WINDS TO VEER FROM SW TO NW DURING THE COURSE OF THE DAY. EXPECT TO SEE DECK OF MID LEVEL CLOUDS ACROSS REGION LATE MONDAY NIGHT THROUGH EARLY AFTERNOON TUESDAY. SUB CLOUD LAYER APPEARS TO DRY TO SUPPORT RAIN REACHING THE SURFACE BUT AIRCRAFT MAY ENCOUNTER. HIGH PRESSURE BUILDS INTO CENTRAL NC FROM THE NW TUESDAY NIGHT INTO WEDNESDAY AND MAINTAINS INFLUENCE OVER THE REGION THROUGH FRIDAY. THIS WILL RESULT IN VFR CONDITIONS DURING THIS TIME FRAME. && .FIRE WEATHER... EXPECT SURFACE BASE INVERSION TO DEVELOP QUICKLY BY SUNSET ACROSS REGION AS SURFACE RIDGE SETTLES OVERHEAD. THIS RIDGE WILL DRIFT EAST MON...CAUSING NEAR SURFACE FLOW TO BECOME SW. VERY DRY AIR MASS OVER REGION THIS AFTERNOON WITH DEWPOINTS IN THE MID 20S WEST TO LOWER 30S SE. EXPECT DEWPOINTS MON AFTERNOON TO BE A COUPLE OF DEGREES MORE MOIST BUT WITH WARMER TEMPS EXPECTED...SHOULD RESULT IN MIN RH VALUES BETWEEN 25-30%. FORTUNATELY...NEAR SURFACE FLOW EXPECTED TO BE AT OR BELOW 10KTS. A COLD FRONT WILL CROSS THE REGION TUESDAY. NEAR SURFACE FLOW WILL VEER FROM SW TO W-NW WITH THE FRONTAL PASSAGE. LITTLE IF ANY LIGHT RAIN EXPECTED TO OCCUR WITH THE BOUNDARY. THE OUTLOOK FOR THE REMAINDER FOR THE WEEK INDICATE A VERY DRY AIRMASS IN PLACE WITH NO PROSPECTS FOR RAIN. SOME PLACES IN THE COASTAL PLAIN...EASTERN PIEDMONT AND SANDHILLS MAY SEE A FREEZE LATER THIS WEEK. MAX TEMPS WED-FRI EXPECTED TO BE BELOW NORMAL. && .RAH WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR NCZ008>011- 025>028-041>043-077-078-083>086-088-089. && SYNOPSIS...MWS NEAR TERM...WSS SHORT TERM...JFB LONG TERM...JFB AVIATION...WSS FIRE WEATHER...WSS
Hazardous weather outlook, Nov 4, 4:43 AM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 443 AM EST SUN NOV 4 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-050945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 443 AM EST SUN NOV 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in North Carolina, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.